I recently had Smart lipo on my lower abs and during the procedure, I heard the doctor tell the nurse there is a malfunction and I smelled burning flesh. I was out of it so I thought I heard wrong. When I was done and came to my senses, the doctor told me the laser malfunctioned and burned a sun shape in my belly button area. He seemed very concerned and put burn ointment on it and I have to go back tomorrow. Is this normal and will it scar?? This happened 3 days ago.
Why Did I Get Burned During SmartLipo Treatments?
Doctor Answers (3)
Complications from Lasers
What you experienced is very unusual and should not happen with the most up-to-date lasers. For instance, on our Triplex machine, there are three mechanisms to prevents overheating of the skin. First there is a temperature probe on the laser which automatically shuts off the machine if too hot. Second, there is a motion detector in the cannula which turns off the laser if there is no movement. Third, there is an external temperature sensor which alerts the surgeon if the skin it too hot. I would caution everyone to only go to a highly trained board certified plastic surgeon for any procedure no matter how minor. Now that you have the burn, it is important that you follow directions on using the cream and follow up closely with your doctor. Good luck.
Burns from Lasers
Unfortunately all lasers can burn even the SmartLipo. But all of this lies in the experience of the physician. It could leave a scar but there are lasers treatments that can help treat the scar as well.
Any laser can cause a burn. The smartlipo machine uses...
Any laser can cause a burn. The smartlipo machine uses laser light to heat the underlying skin, and yes it can cause a burn although not very common. Yes, it may leave a permanent scar.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.